Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jun 1, 2011, 2:49 PM CDT for Bourbon County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2011, 2:49 PM CDT (19:49 UTC)
- Expired
- Jun 1, 2011, 3:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2267 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
378
WWUS83 KSGF 011949
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 PM CDT WED JUN 1 2011
KSZ073-MOZ066-012015-
BOURBON KS-VERNON MO-
249 PM CDT WED JUN 1 2011
...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN BOURBON AND
NORTHWESTERN VERNON COUNTIES UNTIL 315 PM CDT...
AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF STOTESBURY...OR 12 MILES
NORTH OF FORT SCOTT...MOVING NORTH AT 5 MPH. NICKEL SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE FULTON...HAMMOND...RICHARDS AND
STOTESBURY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3804 9475 3805 9464 3804 9463 3806 9462
3806 9448 3790 9455 3794 9477
TIME...MOT...LOC 1949Z 194DEG 4KT 3801 9463
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jun 1, 12:54 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 1, 12:54 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1254 PM CDT WED JUN 1 2011 ...UPDATE TO AVIATION... .DISCUSSION... MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH CONVECTION POTENTIAL TODAY...THEN ATTENTION TURNS TO HOT AND HUMID CONDITIONS THE REST OF THE WEEK INTO THE WEEKEND. CURRENTLY...A WEAK COLD FRONT HAS PUSHED TO JUST SOUTH OF THE INTERSTATE 44 CORRIDOR EARLY THIS MORNING. SOME PATCHY LIGHT GROUND FOG WILL BE POSSIBLE BEHIND THE FRONT EARLY THIS MORNING...BUT SHOULD BE SHORT LIVED. CLOUD COVER IS ALSO SPREADING NORTH ACROSS CENTRAL OKLAHOMA EARLY THIS MORNING FROM CONVECTION THAT DEVELOPED OVER NORTHEASTERN TEXAS TUESDAY EVENING. THIS CONVECTION IS WEAKENING. A WEAK UPPER LEVEL DISTURBANCE IS ASSOCIATED WITH THIS ACTIVITY AND SHOULD CONTINUE TO TRACK TO THE NORTHEAST INTO THE REGION LATER TODAY. THE WEAK FRONT OVER THE AREA WILL ALSO LIFT BACK TO THE NORTH TODAY AS A WARM FRONT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE GENERALLY NORTH OF THE INTERSTATE 44 CORRIDOR THIS MORNING INTO THIS AFTERNOON AS THESE FEATURES MOVE THROUGH THE AREA. INSTABILITY WILL INCREASE WITH THE HEATING OF THE DAY...WHICH MAY ALLOW SOME STRONG STORMS CAPABLE OF SMALL HAIL AND GUSTY WINDS. AN UPPER LEVEL RIDGE WILL BUILD OVER THE CENTRAL US BY THURSDAY WITH HOT AND MUGGY CONDITIONS ACROSS THE AREA. THIS WILL PUSH THE STORM TRACK WELL NORTH OF THE AREA WITH MAINLY DRY CONDITIONS EXPECTED ACROSS THE AREA. HEAT INDEX VALUES SHOULD GENERALLY WARM INTO THE MID TO UPPER 90S EACH AFTERNOON. LATE THIS WEEKEND INTO NEXT WEEK...INCREASED MID LEVEL MOISTURE WILL START TO SPREAD NORTH. IF ENOUGH MOISTURE CAN SPREAD INTO THE AREA SOME AFTERNOON PULSE THUNDERSTORMS MAY BE POSSIBLE SUNDAY INTO EARLY NEXT WEEK. AT THIS TIME THE BETTER POTENTIAL APPEARS TO REMAIN SOUTH OF THE AREA. WISE && .AVIATION... VISIBLE SATELLITE CONTINUES TO SHOW A STUBBORN MARGINAL MVFR TO VFR STRATUS DECK ACROSS FAR SOUTHWEST MISSOURI. THIS DECK WILL CONTINUE TO HANG AROUND THROUGH THE EARLY EVENING AS A SHORT WAVE TROUGH MOVES ACROSS THE CENTRAL PLAINS. CURRENT RADAR IMAGERY SHOWS ISOLATED SHOWERS AND THUNDERSTORMS TRYING TO DEVELOP ACROSS PORTIONS OF THE MISSOURI OZARKS. AS COVERAGE OF THESE STORMS IS EXPECTED TO BE SPARSE...HAVE ONLY MADE A MENTION OF CB AT ALL THREE SITES THROUGH THE AFTERNOON. SKIES WILL CONTINUE TO CLEAR THROUGH THE OVERNIGHT AND WINDS WILL CONTINUE TO DECREASE. THEREFORE...COULD SEE SOME 5SM OR 4SM BR AT KSGF AND KBBG AS OCCURRED LAST NIGHT. KURTZ && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 1, 12:36 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1236 PM CDT WED JUN 1 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1236 PM CDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED HAIL RISK. LIMITED FLASH FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... HEAT INDEX VALUES ARE EXPECTED TO WARM INTO THE MIDDLE 90S ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI THIS AFTERNOON. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO EARLY THIS EVENING. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING MICROBURST WINDS TO 60 MPH...SMALL HAIL...AND FREQUENT LIGHTNING STRIKES. DUE TO THE EXPECTED SLOW MOVEMENT OF STORMS...THERE IS ALSO A LIMITED RISK FOR LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL BE POSSIBLE EACH AFTERNOON FROM LATE THIS WEEK INTO EARLY NEXT WEEK. THERE IS THEN A SLIGHT CHANCE FOR THUNDERSTORMS AROUND THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, Jun 1, 2:19 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
219 PM CDT WED JUN 1 2011
KSZ073-011945-
BOURBON KS-
219 PM CDT WED JUN 1 2011
...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN BOURBON COUNTY UNTIL
245 PM CDT...
AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FULTON...OR 11 MILES NORTH OF FORT SCOTT...
MOVING NORTH AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE FULTON AND HAMMOND.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3804 9479 3805 9464 3804 9462 3791 9461
3791 9462 3793 9481
TIME...MOT...LOC 1919Z 190DEG 8KT 3801 9470
SCHAUMANNLocal storm report, Jun 1, 2:30 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 PM CDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL FULTON 38.01N 94.72W
06/01/2011 E1.00 INCH BOURBON KS FIRE DEPT/RESCUE
&&
JSSSpecial weather statement, Jun 1, 2:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 PM CDT WED JUN 1 2011
KSZ073-MOZ066-012015-
BOURBON KS-VERNON MO-
249 PM CDT WED JUN 1 2011
...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN BOURBON AND
NORTHWESTERN VERNON COUNTIES UNTIL 315 PM CDT...
AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF STOTESBURY...OR 12 MILES
NORTH OF FORT SCOTT...MOVING NORTH AT 5 MPH. NICKEL SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE FULTON...HAMMOND...RICHARDS AND
STOTESBURY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3804 9475 3805 9464 3804 9463 3806 9462
3806 9448 3790 9455 3794 9477
TIME...MOT...LOC 1949Z 194DEG 4KT 3801 9463
SCHAUMANNThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:48 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 27 min |
| Jun 1, 4:46 PM CDT | Flash Flood Warning | SGF | Vernon | 5 hr |
| Jun 1, 6:04 PM CDT | Special Weather Statement | SGF | Vernon | 26 min |
| Jun 1, 6:12 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 47 min |
| Jun 1, 2:19 PM CDT | Special Weather Statement | SGF | Bourbon | 26 min |
| Jun 1, 5:01 PM CDT | Special Weather Statement | SGF | Bourbon | 29 min |
Nearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.